Alert archive / Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 34, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Sep 1, 2000, 1:28 PM EDT for 4 counties in Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2000, 1:28 PM EDT (17:28 UTC)
- Expired
- Sep 1, 2000, 3:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
Counties Charles City County, VA, Prince George County, VA, Surry County, VA, Sussex County, VA
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1495 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 011727 FFWAKQ VAC036-149-181-183-011930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 128 PM EDT FRI SEP 1 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * URBAN AND SMALL STREAM FLOOD WARNING FOR... CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA SURRY COUNTY IN SOUTHEAST VIRGINIA PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA SUSSEX COUNTY IN SOUTHEAST VIRGINIA * UNTIL 330 PM EDT * AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL IN A LINE FROM CENTRAL SUSSEX AND WESTERN SURRY COUNTIES INTO SOUTHERN CHARLES CITY COUNTY. THE THUHDERSTROMS WERE MOVING NORTH AT 20 MPH...AND WILL BE PRODUCING RAINFALL AMOUNTS IN THE 1 TO 3 INCH RANGE. * PERSISTENT THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...CLAREMONT...WAVERLY...CHARLES CITY...HOLDCROFT AND DISPUTANTA. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ SAMMLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 10:17 AM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Sep 1, 10:17 AM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 1017 AM EDT FRI SEP 1 2000 AT FIRST GLANCE...SITUATION APPEARS TO BE A NEAR CARBON COPY OF THURSDAY. HWVR...RADAR SHOWS SHWRS/TSTMS DVLPG MUCH SOONER TDA THAN THU. THIS SHOULD PREVENT TEMPS FROM GETTING TOO HIGH...EVEN WITH PTLY SUNNY SKIES BTWN SHWRS/STMS. HAVE THUS MAINLY MADE CHGS TO TEMPS...AND ADJUSTED POPS SLGTLY. DON'T XPC PCPN TO BE WIDESPREAD ENOUGH TO WARRANT FFA...BUT WILL NEED TO MONITOR CLOSELY...SINCE GROUND IS WET/SATURATED...AND IT WON'T TAKE MUCH TO GET SOME FLOODING. HAVE INCLUDED RAIN MAY BE HVY AT TIMES DUE TO TRPCL NATURE OF PCPN. LEFT SECOND PD ON PRETTY MUCH ALONE...AND WILL DEAL WITH THESE PDS IN AFTN PKG. MARINE...BOATING CONDS HAVE IMPROVED SINCE YDA...SPCLY ON THE OCEAN. NO SCA NEEDED. FCSTID = 59 RIC 84 72 88 72 / 50 50 40 40 ORF 88 75 88 74 / 50 50 40 40 ECG 87 75 86 74 / 50 50? 40 40 SBY 84 72 88 72 / 50 40 40 40 .AKQ... MD...NONE. NC...NONE. VA...NONE. SAMMLER
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:42 PM EDT | Flash Flood Warning | AKQ | Southampton, City of Franklin | 63 min |
| Sep 1, 4:24 PM EDT | Flash Flood Warning | AKQ | Southampton, City of Franklin | 36 min |
Nearby
Flash Flood Warnings in Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.